Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes yellow stools?

Hi I am a 61 year old female with a hiatal hernia and gerd.I have had an endoscopy 10 months ago and nothing showed but the hiatal hernia. I take 40mgs of protonix daily but lately still get discomfort frequently behind the breastbone and frequent belching. my doctor added carafate suspension 10mls which I started taking 3 days ago 3x's a day. Now I notice the last 2 days I have yellow stools. are the meds causing this.
Tue, 26 Dec 2017
Report Abuse
Internal Medicine Specialist 's  Response
hello

thank you for trusting HCM

dear It’s normal for your stool to change color. You likely have a varied diet and changes in your diet impact your stool. But yellow stool, sometimes called pale stool, can also indicate a number of health problems.

possibilities causes like gallbladder and liver problems, disorders of pancreas, celiac disease, Gilbert syndrome, stress etc...sucralfate can cause dark brown stools. but please consult your doctor he will examine and treat you accordingly. I think I answered to your question if you have more questions feel free to ask.


take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hernia


What causes yellow stools?

hello thank you for trusting HCM dear It’s normal for your stool to change color. You likely have a varied diet and changes in your diet impact your stool. But yellow stool, sometimes called pale stool, can also indicate a number of health problems. possibilities causes like gallbladder and liver problems, disorders of pancreas, celiac disease, Gilbert syndrome, stress etc...sucralfate can cause dark brown stools. but please consult your doctor he will examine and treat you accordingly. I think I answered to your question if you have more questions feel free to ask. take care